Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 191, NWS North Platte, NE

August 7, 2019Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2019, 2:21 AM CDT for Garfield County, Loup County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2019, 2:21 AM CDT (07:21 UTC)
Expired
Aug 7, 2019, 3:00 AM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:40 AM CDTTSTM WND DMG2 S Burwell, NESEVERAL TREES DOWNED. FLOWER BEDS UPROOTED. DELAYED REPORT...TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 8:19 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3098 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3098 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

186 
WUUS53 KLBF 070721
SVRLBF
NEC071-115-070800-
/O.NEW.KLBF.SV.W.0191.190807T0721Z-190807T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
221 AM CDT Wed Aug 7 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Loup County in north central Nebraska...
  Western Garfield County in north central Nebraska...

* Until 300 AM CDT.

* At 220 AM CDT, a severe thunderstorm was located 7 miles northeast
  of Calamus Reservoir State Recreation Area, or 12 miles north of
  Burwell, moving southeast at 40 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* This severe thunderstorm will be near...
  Calamus Reservoir State Recreation Area around 230 AM CDT.
  Burwell around 240 AM CDT.

Other locations impacted by this severe thunderstorm include
Homestead Knolls Campground, Virginia Smith Dam, Hannamon Bayou
Campground, Nunda Shoal Campground, Deverre, Valley View Flat
Campground and Kent Diversion Dam State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4174 9932 4198 9934 4206 9905 4174 9885
TIME...MOT...LOC 0720Z 334DEG 34KT 4196 9920 

HAIL...1.25IN
WIND...70MPH
 
$$

Taylor
2 follow-up statements
826 
WWUS53 KLBF 070734
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
234 AM CDT Wed Aug 7 2019

NEC071-115-070800-
/O.CON.KLBF.SV.W.0191.000000T0000Z-190807T0800Z/
Loup NE-Garfield NE-
234 AM CDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN LOUP AND SOUTHWESTERN GARFIELD COUNTIES...

At 234 AM CDT, a severe thunderstorm was located over Burwell, moving
south at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southeastern Loup and southwestern Garfield Counties, including the
following locations... Nunda Shoal Campground, Deverre, Homestead
Knolls Campground, Virginia Smith Dam and Kent Diversion Dam State
Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4174 9932 4190 9931 4194 9903 4174 9885
TIME...MOT...LOC 0734Z 338DEG 39KT 4179 9913 

HAIL...1.00IN
WIND...70MPH
 
$$

Taylor
865 
WWUS53 KLBF 070800
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
300 AM CDT Wed Aug 7 2019

NEC071-115-070810-
/O.EXP.KLBF.SV.W.0191.000000T0000Z-190807T0800Z/
Loup NE-Garfield NE-
300 AM CDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUP AND
SOUTHWESTERN GARFIELD COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and north central Nebraska.

LAT...LON 4174 9932 4190 9931 4194 9903 4174 9885
TIME...MOT...LOC 0800Z 334DEG 34KT 4157 9899 

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:26 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 7, 12:26 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1226 AM CDT Wed Aug 7 2019

.UPDATE...
Issued at 904 PM CDT Tue Aug 6 2019

The forecast has been updated to add the chance for strong to
severe thunderstorms across portions of central Nebraska. A
cluster of storms is currently tracking southeast across south
central South Dakota and is expected to track through portions of
central Nebraska overnight.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 317 PM CDT Tue Aug 6 2019

Main forecast challenge is thunderstorm chances tonight. Monsoonal
moisture continues to rotate into the Central Plains. Precipitable
water values currently range from at least an inch to around an
inch and a half. Most unstable capes have increase to above 4000
J/KG. While it is likely that surfaced based storms will develop
by early this evening the location remains in question. Various
mesoscale models including the NMMM, ARW, and to a lesser extent
the HRRR and RAP suggest initiation of a thunderstorm cluster near
a Thedford to Brewster segment. Storm would then grow upscale and
move southeast given the instability and strong shear aloft.
OVerall POPs across the forecast area range from 30 to 40 percent
this evening given the model spread. A second concern is the
likely development of an MCS now beginning to develop a few
thunderstorms over wrn and cntrl ND. These storms should develop
into an MCS to propagate southeastward into eastern portions of
nctrl and nern NE near 06Z while continuing to move southeast.
This is likely to develop additional thunderstorms westward
across the central Sandhills overnight. Far southwestern areas
should remain outside any of this activity after midnight to
remain dry.

Lingering showers/storms in the morning in central NE, with a
slight chance returning to west and swrn areas in the afternoon.
Not expected much focus for storms until the next disturbance move
through Wednesday night. Highs to range from 86 to 92. A marginal
risk for severe to cover all of wrn NE except the far northeast
in general thunderstorm outlook. POPs Wed. night to range from
30-40 percent.

.LONG TERM...(Thursday through Tuesday)
Issued at 317 PM CDT Tue Aug 6 2019

Daily chances for thunderstorms Thursday through Tuesday as the
upper ridge extending into the Rockies flattens out and extends
across the Southern Plains and sern U.S by late this weekend.
Highs cool to around 80 Thursday and Friday then mid 80s this
weekend, then back into the upper 70s to around 80 by monday and
Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1221 AM CDT Wed Aug 7 2019

Latest radar imagery shows a cluster of thunderstorms moving
through portions of central Nebraska. These storms will continue
to track towards the southeast and clear the area over the next
few hours. As such, KLBF and KVTN should be in the clear from
thunderstorms for the remainder of the night, however, there is
still a small end chance a storm could form near KLBF so have left
VCSH through 10z. Otherwise expect VFR conditions across the
region over the next 24 hours.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Thorne
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Thorne
Hazardous weather outlook, Aug 6, 3:23 PM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
323 PM CDT Tue Aug 6 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-072030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
323 PM CDT Tue Aug 6 2019 /223 PM MDT Tue Aug 6 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated strong to severe thunderstorms are possible this evening
across the Panhandle and northwest Nebraska, possibly affecting
the Sandhills and southwest Nebraska.

Another area of strong to severe storms are expected to affect
north central Nebraska late this evening and overnight.

The severe weather hazards in both areas are large hail, damaging
winds, locally heavy rainfall and flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Thunderstorm chances exist virtually every day through next
Monday. A marginal risk of severe weather is in place for
Wednesday evening, with large hail and strong winds being the
primary threats. Refer to later forecasts regarding severe
potential for Thursday and beyond.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across all of western and north
central Nebraska tonight. Reports of hail, wind, and flooding are
appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 6, 11:58 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             15 NNE STUART           42.80N 99.03W
08/06/2019  E2.00 INCH       HOLT               NE   PUBLIC

            REPORT VIA SOCIAL MEDIA WITH PICTURE.

&&

THORNE
Local storm report, Aug 7, 12:03 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1203 AM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND GST     ONEILL                  42.46N 98.65W
08/07/2019  M58 MPH          HOLT               NE   AWOS

&&

THORNE
Special weather statement, Aug 7, 12:23 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1223 AM CDT Wed Aug 7 2019

NEZ010-028-029-070600-
Wheeler-Holt-Garfield-
1223 AM CDT Wed Aug 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARFIELD...SOUTHERN
HOLT AND WHEELER COUNTIES...

At 1223 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ewing to 6 miles northeast of
Chambers to Amelia to 19 miles east of Rose. Movement was south at 45
mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.

Locations impacted include...
Ewing, Chambers, Bartlett, Amelia, Knievels Corner, Buffalo Flats,
Carson Lake, Sunfish Lake, Cumminsville, Four Corners, Goose Lake
State Wildlife Management Area, Deverre and Gables.

This includes the following highways...
 Highway 20 between mile markers 326 and 328.
 Highway 281 between mile markers 138 and 173.

LAT...LON 4185 9830 4181 9889 4184 9917 4226 9921
      4234 9830 4205 9830 4204 9829
TIME...MOT...LOC 0523Z 357DEG 41KT 4231 9838 4227 9865 4224 9893 4221
9916

Taylor
Special weather statement, Aug 7, 12:36 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
1236 AM CDT Wed Aug 7 2019

NEZ008-009-070600-
Brown-Rock-
1236 AM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK AND
SOUTHEASTERN BROWN COUNTIES...

At 1235 AM CDT, a strong thunderstorm was located 11 miles south of
Johnstown, or 12 miles southwest of Ainsworth, moving southeast at 30
mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Rose, Hofeld Lake, Raven, Duff, Jones Lake, Twin Lakes State Wildlife
Management Area and Johnsons Corner.

This includes Highway 183 between mile markers 150 and 168.

LAT...LON 4229 9996 4245 9987 4234 9936 4210 9950
TIME...MOT...LOC 0535Z 292DEG 26KT 4241 10002

Taylor
Local storm report, Aug 7, 12:38 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1238 AM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     EMMET                   42.48N 98.81W
08/06/2019                   HOLT               NE   LAW ENFORCEMENT

            REPORT OF TREE AND POWERLINES DOWN ALONG HIGHWAY NEAR
            EMMET

&&

THORNE
Local storm report, Aug 7, 1:29 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
129 AM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND GST     4 SSE BARTLETT          41.83N 98.52W
08/07/2019  M59 MPH          WHEELER            NE   MESONET

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:44 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry61 min
Aug 6, 10:32 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt43 min
Aug 6, 10:46 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha29 min
Aug 6, 11:05 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt40 min
Aug 6, 11:45 PM CDTSevere Thunderstorm WarningLBFHolt45 min
Aug 7, 12:23 AM CDTSpecial Weather StatementLBFGarfield, Wheeler37 min
Aug 7, 12:36 AM CDTSpecial Weather StatementLBFBrown24 min
Aug 7, 1:18 AM CDTSevere Thunderstorm WarningLBFWheeler42 min
Aug 7, 1:24 AM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler36 min
Aug 7, 1:46 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup, Rock44 min
Aug 7, 5:20 PM CDTSpecial Weather StatementLBFRock40 min
Aug 7, 5:52 PM CDTSevere Thunderstorm WarningLBFHolt, Rock38 min
Aug 7, 6:35 PM CDTSpecial Weather StatementLBFHolt40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.